MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.During a persistent atrial fibrillation procedure, this emerge balloon catheter along with an amplatz stiff guidwire were selected.The decision was made to catheterize the marshall vein to check for possible alcoholization, before beginning reconstruction of the left atrium.The vein could be seen upon contrast injection on fluoroscopy.The vein was thin and difficult to reach with the guide catheter, the physician preferred to give up the alcoholization.Transseptal puncture was performed with no difficulty.However, prior to ablation, the patient became slightly hypotensive.An echography was performed and a small circumferential effusion was noticed around the right atrium, with no compression of the heart.In the meantime, an ablation of the posterior wall at the superior vena cava was performed.A second echography was performed15 minutes later, which revealed an increase of the effusion.The procedure was stopped and a pericardiocentesis was performed to stabilize the patient.The patient was transferred to the intensive cardiologic care unit where they remained stable.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12129489
Report Number2134265-2021-08567
Device Sequence Number17250541
Product Code DQX
UDI-Device Identifier08714729741350
UDI-Public08714729741350
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0026738692
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;